Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 26, 2014, 2:19 PM CDT for Washington County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 2:19 PM CDT (19:19 UTC)
- Expired
- May 26, 2014, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 19 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS52 KTAE 261919 SVRTAE FLC133-262000- /O.NEW.KTAE.SV.W.0083.140526T1919Z-140526T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 219 PM CDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 300 PM CDT * AT 218 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIVERSIDE...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3044 8580 3054 8583 3055 8565 3045 8565 TIME...MOT...LOC 1919Z 078DEG 5KT 3049 8569 $$ 25-CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:02 PM CDT, 17 minutes earlier.
Area forecast discussion, May 26, 2:02 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 302 PM EDT Mon May 26 2014 .Near Term [Through Tonight]... Upper ridge building eastward across the area this afternoon may keep the convective coverage down a bit from what was observed on Sunday. The ridging aloft will likely also help to end the activity more quickly after sunset. The best rain chances through mid-afternoon will be along the Gulf seabreeze. By late afternoon into early evening, the activity will likely shift towards the I-75 corridor as the already active east coast seabreeze makes its way west. With weaker lapse rates and limited dry air aloft versus Sunday, the severe threat should be limited. .Short Term [Tuesday Through Wednesday Night]... With little change in the overall pattern by Tuesday, expect afternoon convection to be very similar to Monday, favoring storm development initially along the Gulf Coast sea breeze front and then spreading into Southern Georgia as convergence increases late in the day with the arrival of the Atlantic sea breeze front. Overall though, coverage shouldn't be especially high with 40 percent pops in the east tapering down to 20 percent across Southeast Alabama. By Wednesday, model guidance shows the region between an upper level low approaching from the west and a ridge just east of Florida. Still with little overall change in the pattern, will keep rain chances fairly similar on Wednesday afternoon with higher chances across the eastern half of the region. .Long Term [Thursday Through Monday]... Throughout much of the long term period, the region will be located in a weakness in the Eastern CONUS ridge. The large upper low across the western Gulf will shift eastward but weaken with time. Though the increase in deep layer moisture by Friday will result in higher rain chances into the weekend, the pattern doesn't look sufficiently wet at this time. Temperatures early in the period will be above normal but should trend back toward normal values by Friday as convective activity limits afternoon temperatures to the upper 80s to near 90. && .Aviation... [Through 18Z Tuesday] Best chances for thunderstorms late this afternoon and evening will be at KVLD, where TEMPO was added to forecast. Elsewhere, have left VCTS in place. Otherwise, VFR conditions will prevail through the remainder of the forecast period. && .Marine... A typical summertime pattern will be in place throughout the week with light winds and low seas outside the sea breeze zone. && .Fire Weather... Relative humidity values are expected to stay above critical thresholds for the next several days with no red flag conditions expected. && .Hydrology... Aside from some localized minor increases due to local runoff from Sunday's rain, rivers continue their downward trend. While some locally heavy rainfall is possible with any of the storms this week, widespread heavy rainfall is not anticipated, which will allow the downward trend to continue on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 68 91 68 90 66 / 20 40 10 30 10 Panama City 73 88 71 86 70 / 10 30 10 20 10 Dothan 70 92 69 91 67 / 20 30 10 20 10 Albany 70 92 69 92 67 / 40 30 20 30 10 Valdosta 66 92 67 92 66 / 50 40 20 40 10 Cross City 66 91 68 91 66 / 30 40 10 40 10 Apalachicola 72 86 70 84 70 / 10 30 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 34 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 27 min |
| May 26, 4:03 PM CDT | Areal Flood Advisory | TAE | Bay, Calhoun | 57 min |
| May 26, 4:21 PM CDT | Areal Flood Advisory | TAE | Bay | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.